Posterior reversible encephalopathy syndrome (pres) after combination chemotherapy for lymphoma

Ambili Ramachandran, Robin Klein

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Posterior reversible encephalopathy syndrome (PRES) is a serious neurologic disorder marked by acute neurologic symptoms and classic neuroimaging lesions. It occurs in the setting of certain medications and predisposing clinical conditions. We present a case of PRES in a patient with mantle cell lymphoma treated with systemic and intrathecal chemotherapy. The literature suggests a propensity for PRES to arise from the combination of malignancy, intensive induction chemotherapy, and intrathecal administration. PRES is an uncommon and underappreciated complication of certain chemotherapy regimens. The risk of PRES in this setting needs to be considered in managing patients with hematologic malignancies.

Original languageEnglish (US)
Pages (from-to)e137-e142
JournalAmerican Journal of Therapeutics
Volume21
Issue number5
DOIs
StatePublished - Jan 1 2014
Externally publishedYes

Keywords

  • Chemotherapy
  • Cytarabine
  • Intrathecal chemotherapy
  • Lymphoma
  • Methotrexate
  • PRES
  • PRLS
  • Posterior reversible encephalopathy
  • Posterior reversible leukoencephalopathy

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Posterior reversible encephalopathy syndrome (pres) after combination chemotherapy for lymphoma'. Together they form a unique fingerprint.

  • Cite this